MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); PEGS

BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); PEGS
Model Number 006036
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of hubn1321 showed one other similar product complaints from this lot number.
 
Event or Problem Description
It was reported by the facility that the guidewire was damaged.Sales rep stated the guidewire was stuck in the "holder".No other information provided.No patient injury reported.On 02/01/2018, returned sample found core wire of the guidewire was broken.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however the cause is unknown.One 260 cm guidewire in a blue plastic hoop was returned for evaluation.An initial visual observation showed a slight bend in the guidewire approximately 23 cm proximal to the distal weld tip.No obvious evidence of use was observed.The core wire was observed to be detached from the distal weld tip.A microscopic observation revealed the distal weld tip was present and intact.The coiled wire was observed to be slightly unraveled beginning approximately 15 cm proximal to the distal weld tip and ending approximately 42 cm proximal to the distal weld tip.The break site was found to be tapered and the break surface was observed to be granular in texture, which is evidence of a tensile failure.Resistance was felt when attempting to remove the guidewire from the hoop and the guidewire was observed to stretch when pulled on due to the broken core wire.While the exact cause of the damage observed in the returned sample is unknown, possible causes include attempt to remove guidewire from hoop before removing the retaining plug from the hoop and rapid/forceful removal of guidewire from hoop.A lot history review (lhr) of hubn1321 showed one other similar product complaints from this lot number.
 
Event or Problem Description
It was reported by the facility that the guidewire was damaged.Sales rep stated the guidewire was stuck in the "holder".No other information provided.No patient injury reported.02/01/2018-returned sample found core wire of the guidewire was broken.

Brand Name
BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F)
Common Device Name
PEGS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7289985
Report Number3006260740-2018-00262
Device Sequence Number1066570
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Device Lot NumberHUBN1321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1